Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS Louisville, KY

June 17, 2009Lincoln County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 17, 2009, 5:44 PM EDT for Lincoln County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 5:44 PM EDT (21:44 UTC)
Expired
Jun 17, 2009, 7:45 PM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:50 PM EDTFLASH FLOODStanford, KYSOME ROADS COVERED WITH WATER IN THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2932 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 172144
FFWLMK
KYC137-172345-
/O.NEW.KLMK.FF.W.0017.090617T2144Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN ACROSS LINCOLN COUNTY.  THE HEAVIEST RAIN IS       
  FALLING SOUTH OF MORELAND TO CRAB ORCHARD.  ONE AND ONE            
  HALF INCHES TO TWO AND HALF INCHES HAS FALLING SINCE  OVER THE     
  PAST TWO HOURS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART
  POWELL FIELD AIRPORT...STANFORD...ROWLAND...PREACHERSVILLE AND
  MORELAND.

ANOTHER HALF INCH TO AS MUCH AS 1 INCH WILL FALL OVER THE NEXT HOUR 
AND A HALF.  THIS WILL CAUSE FLASH FLOODING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY.  IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS 
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. TURN AROUND...DONT 
DROWN.  

&&

LAT...LON 3734 8451 3734 8452 3736 8457 3725 8473
      3730 8472 3736 8473 3744 8486 3753 8487
      3756 8485 3758 8477 3759 8476 3763 8466
      3761 8465 3748 8446

$$
04
1 follow-up statement
000 
WGUS73 KLMK 172243
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT WED JUN 17 2009

KYC137-172345-
/O.CON.KLMK.FF.W.0017.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN KY-
643 PM EDT WED JUN 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
LINCOLN COUNTY...

AT 637 PM EDT...RAIN HAS ENDED...HOWEVER EXCESSIVE RUNOFFF CONTINUES 
ACROSS LINCOLN COUNTY.  

LAW ENFORCEMENT REPORTS SEVERAL ROADS ARE FLOODED IN STANFORD AND 
ALSO IN MCKINNEY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
STANFORD...ROWLAND...PREACHERSVILLE AND MORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EASTERN KENTUCKY.

&&

LAT...LON 3734 8451 3734 8452 3736 8457 3725 8473
      3730 8472 3736 8473 3744 8486 3753 8487
      3756 8485 3758 8477 3759 8476 3763 8466
      3761 8465 3748 8446

$$
04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:35 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 17, 4:35 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT WED JUN 17 2009

.MESO UPDATE 1...

SVR TSTM WATCH 444 HAS JUST BEEN ISSUED THRU 02Z FOR WEST-CENTRAL KY
INCLUDING BWG...WEST OF EXISTING WATCH 439 VALID TIL 00Z. NEW WCN
HAS BEEN ISSUED DETAILING COUNTIES. SCT STG TO SVR CONVECTION HAS
BEEN ONGOING IN THE NEW WATCH AREA FOR LAST 1-2 HOURS. ADDITIONAL
CELLS ARE POSSIBLE IN THIS AREA LATE THIS AFTERNOON AND EARLY
EVENING. AN ENHANCED CU CLOUD FIELD EXISTS WEST OF CURRENT
CONVECTION IN CENTRAL KY INTO SRN IL. A FEW CELLS ARE STARTING TO
BREAK THE CAP OVER FAR SRN IL. ADDITIONAL CELLS COULD DEVELOP ALONG
THE WRN BOUNDARY AND PROPAGATE SEWD INTO PARTS OF WATCH 444.

FOR TSTMS ONGOING IN CENTRAL KY...THERE HAVE BEEN SEVERAL HAIL
REPORTS BUT ONLY ISOLATED WIND REPORTS SO FAR. GIVEN THE DEEP WARM
CLOUD DEPTH AVAILABLE TO THESE STORMS...TORRENTIAL RAIN AND PROLIFIC
CLOUD-TO-GROUND LIGHTNING HAVE BEEN OCCURRING WITH THE STRONGEST
CELLS. THE RAINFALL MAY CAUSE TEMPORARY FLOODING OF LOW SPOTS...
CREEKS...AND SOME ROADS.

UPDATED GRIDS AND ZFP WILL BE ISSUED SOON.

PREVIOUS DISCUSSION...
.SHORT TERM (TONIGHT AND THURSDAY)...

A SHORT WAVE MOVING THROUGH THE FLOW ACROSS THE UPPER OHIO VALLEY
THIS AFTERNOON HAS HELPED TO SET OFF THUNDERSTORMS ACROSS THE
FORECAST AREA WITH THE GREATEST CONCENTRATION ALONG A COUPLE OF
BOUNDARIES. ONE WAS LOCATED FROM SOUTHWEST INDIANA INTO EAST CENTRAL
KENTUCKY AND A SECOND FROM BUTLER COUNTY SOUTHEAST INTO CLINTON
COUNTY. THE STORMS HAVE DEVELOPED IN A VERY UNSTABLE ATMOSPHERE WITH
LIS FROM -5 TO -8. WE WILL HOLD ONTO THUNDERSTORMS THROUGH THE
EVENING BUT EXPECT THEM TO DISSIPATE TONIGHT AS THE S/W MOVES EAST
AND WE LOOSE THE DAY TIME HEATING.

WAS SURPRISED TO SEE NO FOG THIS MORNING WITH ABUNDANT MOISTURE AND
LIGHT WINDS SO WITH THE SAME CONDITIONS TONIGHT WE EXPECT FOG SHOULD
NOT BE MUCH OF A PROBLEM.

WITH A DEEPENING TROUGH OVER THE WEST THURSDAY RISING HEIGHTS WILL
BE NOTED OVER THE AREA. STILL THE SHORT RANGE MODELS INDICATE A WEAK
S/W MOVING OVER THE RIDGE THURSDAY AFTERNOON SO WILL WILL CONTINUE
TO MENTION STORMS TOMORROW WITH THE BEST CHANCE DURING THE AFTERNOON
OVER THE NORTH AND NORTHEAST PORTION OF THE FORECAST AREA.

TEMPERATURES THURSDAY WILL WARM INTO THE 90S THURSDAY AND WITH DEW
POINTS AROUND 70 DEGREES AFTERNOON HEAT INDICES WILL WARM INTO THE
MID AND UPPER 90S.

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

THURSDAY NIGHT AND FRIDAY...

FOR THU EVENING...NW FLOW ALOFT WILL REMAIN OVER OUR AREA AND THERE
COULD BE RESIDUAL TSTMS OVER THE NRN AND ERN HALF OF FCST AREA NEAR
A RETREATING WARM FRONT. ANY TSTMS SHOULD MOVE TO OUR EAST
OVERNIGHT. THIS WILL SET THE STAGE FOR A HOT DAY FRI WITH HIGH TEMPS
IN THE LOWER AND MID 90S AND DEWPOINTS IN THE LOWER 70S. THIS WOULD
CREATE HEAT INDICES AROUND 100 FRI AFTERNOON...WHICH WOULD BE THE
HOTTEST DAY OF THE YEAR SO FAR.

AS FOR CONVECTION...AIR MASS WILL BE QUITE UNSTABLE DURING THE
AFTERNOON. HOWEVER...WITH UPPER FLOW BECOMING MORE WESTERLY...WARMER
AIR ALOFT WILL MOVE IN AS THE MAIN TSTM TRAJECTORY SHIFTS NWD. WITH
LITTLE APPARENT FORCING AT THIS TIME...IT APPEARS MOST OF FCST AREA
WILL REMAIN CAPPED ON FRI...EXCEPT POSSIBLY PARTS OF S-CNTRL IND IN
AFTERNOON WHERE ISOLD/SCT TSTMS WILL BE RETAINED IN THE FCST.

FRIDAY NIGHT AND SATURDAY...

MODELS HAVE BEEN IN DISAGREEMENT AS TO THE TIMING OF A SIGNIFICANT
SHORTWAVE WHICH IS PROGGED TO MOVE EWD FROM THE PLAINS STATES AND
BREAK DOWN THE UPPER RIDGE AS THE SHORTWAVE MOVES INTO THE GREAT
LAKES AND EVENTUALLY ERN U.S. OVER THE WEEKEND. ALL 12Z MODELS (GFS
NAM UKMET ECMWF AND CANADIAN) HAVE SLOWED THE SHORTWAVE AND THE
ASSOCIATED COLD FRONT MOVING SEWD ACROSS THE OH VALLEY. IF THIS
OCCURS...OUR AREA COULD STAY CAPPED/DRY LONGER THAN PREVIOUS FCST.

AS DISCUSSED IN SPCS DAY 3 CONVECTIVE OUTLOOK...THIS SYSTEM HAS THE
POTENTIAL TO CREATE AN ORGANIZED AND SVR LINEAR CONVECTIVE SYSTEM
(QLCS) THAT WOULD DRIVE E/SE ACROSS THE OHIO VALLEY FRI NIGHT.
HOWEVER... WITH MODELS SLOWING DOWN THEIR FORCING...WILL FOLLOW
CONSENSUS AND BACK OFF ON TIMING OF PRECIP FRI NIGHT OVER OUR FCST
AREA. HOWEVER WILL CONTINUE TO INDICATE A LINE OF TSTMS INFLUENCING
OUR AREA LATE FRI NIGHT/EARLY SAT...SINCE EVEN IF THE SYSTEM SLOWS
DOWN...IF A LINE OF CONVECTION IS TO OUR N...ITS COLD POOL COULD
ALLOW THE LINE TO MOVE SE FASTER THAN THE MEAN WIND AND FASTER THAN
WHAT THE MODELS MIGHT SUGGEST. THE TIMING OF THIS SYSTEM WILL NEED
TO BE WATCHED.

ON SATURDAY...WILL LINGER CHANCES FOR TSTMS OVER MOST OF THE
AREA...ESPECIALLY DOWNSTATE AS THE COLD FRONT SETTLES ACROSS THE
AREA. IF THE MODELS CONTINUE TO BE SLOWER WITH THIS SYSTEM...THEN
PROBABILITIES WILL NEED TO BE LOWERED FRI NIGHT AND RAISED ON
SAT.

SATURDAY NIGHT THROUGH WEDNESDAY...

MODELS ALSO HAVE BEEN INCONSISTENT IN DETERMINING HOW CNTRL U.S.
RIDGE AND ERN U.S. TROF PATTERN WILL EVOLVE DURING THE TIME PERIOD.
MODELS DO AGREE THAT A MORE AMPLIFIED UPPER AIR PATTERN WILL EMERGE
WITH GENERALLY A NORTHWEST TO NORTH MORE STABLE FLOW OVER THE OH
VALLEY. IF THE ERN TROF ENDS UP FARTHER E...THEN WARMER TEMPS WILL
OCCUR DURING THIS PERIOD. THE GFS HAS HAD A PROBLEM WITH ITS OWN
CONSISTENCY WHERE THE TROF WILL SET UP. THE ECMWF IS SIMILAR TO THE
GFS WHILE THE CANADIAN IS FARTHER WEST WITH THE UPPER TROF
SUGGESTING A BIT COOLER WEATHER OVER ERN FCST AREA. EITHER WAY...
GIVEN CURRENT MODEL SOLUTIONS...IT GENERALLY APPEARS TO BE A DRY
PERIOD SUN THROUGH WED.

&&

.AVIATION (12Z TAFS)...

A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS CENTRAL
KENTUCKY THIS AFTERNOON. SO WE EXPECT SCATTERED STORMS TO DEVELOP
WITH THE BEST CHANCE ACROSS THE SOUTH AND EAST. STILL WITH THE
UNCERTAINTY OF THE LOCATION OR TIME OF DEVELOPMENT WE WILL HOLD
ONTO VCTS IN THE TAFS. CLEARING SKIES AND LIGHT WINDS MAY ALLOW FOR
SOME PATCHY FOG AROUND DAYBREAK THURSDAY.

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESO UPDATE...TF
SHORT TERM....JA
LONG TERM.....TF
AVIATION......JA
Hazardous weather outlook, Jun 17, 5:00 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT WED JUN 17 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
500 PM EDT WED JUN 17 2009 /400 PM CDT WED JUN 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING OVER
MUCH OF CENTRAL KENTUCKY. A FEW OF THESE STORMS COULD BE SEVERE WITH
HAIL AND STRONG WIND GUSTS. IN ADDITION...PERIODS OF VERY HEAVY RAIN
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL BE NOTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF
NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA
THURSDAY EVENING NEAR A WARM FRONT. BRIEF HEAVY DOWNPOURS AND
CLOUD-TO-GROUND LIGHTNING ARE LIKELY WITH ANY STORMS.

ON FRIDAY...AFTERNOON HIGH TEMPERATURES ARE FORECAST TO BE IN THE
LOWER AND MID 90S. GIVEN EXPECTED HUMIDITY LEVELS...MAXIMUM
AFTERNOON HEAT INDICES WILL RISE TO AROUND 100. THEREFORE...EXTRA
CAUTION AND PLENTY OF WATER ARE ADVISED IF OUTSIDE FOR EXTENDED
PERIODS OF TIME.

A COLD FRONT WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN PARTS
OF THE OHIO VALLEY FRIDAY AFTERNOON OR NIGHT...THEN MOVE SOUTHEAST
INTO SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY AFTER MIDNIGHT OR BY
SATURDAY MORNING. THE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE
WITH DAMAGING WINDS BEING THE MAIN HAZARD...ALONG WITH BRIEF HEAVY
RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE BEST CHANCE FOR
SEVERE WEATHER WOULD BE OVER SOUTH-CENTRAL INDIANA DUE TO THE
EXPECTED TIME OF THE THUNDERSTORMS.

ON SATURDAY AFTERNOON...SCATTERED THUNDERSTORMS ARE POSSIBLE
ESPECIALLY OVER SOUTH-CENTRAL KENTUCKY AS THE COLD FRONT SETTLES
SOUTH OVER THE AREA. ANY STORMS COULD PRODUCE BRIEF HEAVY RAIN...
GUSTY WINDS...AND CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING...AND MAY ALSO
BE NEEDED THURSDAY AND AGAIN LATE FRIDAY NIGHT AND SATURDAY.

JA/TF

In the hours before

Local storm report, Jun 17, 4:39 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT WED JUN 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             ELIZABETHTOWN           37.70N  85.87W
06/17/2009  M0.88 INCH       HARDIN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900055

SZAPPANOS
Local storm report, Jun 17, 4:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT WED JUN 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SONORA                  37.52N  85.89W
06/17/2009  E0.88 INCH       LARUE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900056

SZAPPANOS
Local storm report, Jun 17, 5:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT WED JUN 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RICHARDSVILLE           37.10N  86.50W
06/17/2009                   WARREN             KY   BROADCAST MEDIA

            POWERLINE AND POLES DOWN

&&

EVENT NUMBER LMK0900057

SZAPPANOS
Local storm report, Jun 17, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT WED JUN 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             BOSTON                  37.78N  85.67W
06/17/2009  M2.75 INCH       NELSON             KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK0900058

SZAPPANOS
Special weather statement, Jun 17, 5:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT WED JUN 17 2009

KYZ070-072-172200-
LOGAN-SIMPSON-
437 PM CDT WED JUN 17 2009

...STRONG STORMS IN SOUTHERN LOGAN AND SIMPSON COUNTIES...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ELKTON...AND MOVING SOUTHEAST AT
30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR RUSSELLVILLE AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Special weather statement, Jun 17, 5:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED JUN 17 2009

KYZ024-027-172215-
BRECKINRIDGE-GRAYSON-
440 PM CDT WED JUN 17 2009

...STRONG STORMS WILL MOVE SOUTHEAST ACROSS GRAYSON COUNTY...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF LEITCHFIELD...OR 37 MILES NORTH
OF BOWLING GREEN...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NORTH OF CANEYVILLE AROUND 505 PM CDT
  NEAR LEITCHFIELD AROUND 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:55 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren35 min
Jun 17, 2:29 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 17, 3:13 PM EDTSevere Thunderstorm WarningLMKWarren32 min
Jun 17, 3:38 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson37 min
Jun 17, 3:56 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Warren37 min
Jun 17, 4:07 PM EDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington23 min
Jun 17, 4:41 PM EDTSevere Thunderstorm WarningLMKHardin, Larue19 min
Jun 17, 4:51 PM EDTAreal Flood AdvisoryLMKLogan114 min
Jun 17, 5:04 PM EDTSevere Thunderstorm WarningLMKNelson26 min
Jun 17, 5:06 PM EDTAreal Flood AdvisoryLMKLincoln84 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.